It is currently Mon Jun 26, 2017 6:24 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: Taper Question
PostPosted: Sun Sep 25, 2011 3:08 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jan 04, 2011 12:25 am
Posts: 13
Hey all,

I have been on suboxone for a little under one month. I made a decision to try it out again because I was getting cravings. I have only taken around 1-2mg's and not very regularly. I have decided it is not for me. For the past three days now I have been on about 1mg. I was wondering if I jump off now would there any withdrawals? I am assuming, yes. So I guess my next question is what kind of taper method do you recommend if any?


Top
 Profile  
 
 Post subject:
PostPosted: Sun Sep 25, 2011 4:29 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Sep 18, 2011 5:31 pm
Posts: 67
Maybe the first question, why on Suboxone? were you on other narcotics? You might try reducing to .5 mg for 3 days then .125 for 3 days then jump. .5 is 1/2 of a 1 mg. .125 is a quarter of a 1mg. You could jump at any time but if you have taken it for 30 days, you may have some symptoms because it has a longish half life.
R


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 27, 2011 11:23 am 
Offline
Average Poster
Average Poster

Joined: Tue Jan 04, 2011 12:25 am
Posts: 13
I have actually been on suboxone about 17 days off and on. I calculated it after I found my first prescription, sorry. I was on Suboxone to reduce cravings. No, I was on no narcotics before starting suboxone. I have realized it's not for me and that meetings are better than putting chemicals back into my body. The cravings are just something I will have to deal with in meetings and support group. I was on 2mg for 3 days, then 1mg for 2 days, then .5mg, today I took half of .5mg. I feel a little sore and fatigued after sleeping 9 hours. I am not sure if I should take a little more to feel comfortable or just ride it out. Honestly, I do not want to be on this medication and that's that! Any feedback would be appreciated, thanks!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Sep 27, 2011 1:12 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2744
Location: Southwest
Hi Motts,

It sounds like you have a good taper plan already. That is great that you don't want any more chemicals in your body, and the meetings are a decent plan of recovery.

Do you have a good support system already from other members at your meetings? That is really important so you can deal with your cravings by calling your sponsor or friend. A lot of members stay on Suboxone either for pain relief or to deal with the cravings of addiction. I say that in case you end up back on it and start to feel guilty. No one should feel bad while taking Sub. It is putting opiate addiction into remission so how could that be wrong?

Good job and keep posting.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject:
PostPosted: Sun Oct 02, 2011 3:48 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jan 04, 2011 12:25 am
Posts: 13
Hi all, so I went three days at 1mg, then a day off, then a couple days at .5mg, then one day off, then I went .25mg, today is 36 hours off. I feel mild symptoms. Mostly just fatigue and agitation. I was wondering if it would be wise to take <.25mg to take the edge off, or would that just prolong the symptoms? Thanks so much all!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Oct 02, 2011 5:00 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue Aug 02, 2011 6:05 pm
Posts: 253
Are we talking about reducing cravings for opiates from previous use? I don't think the withdrawal would be that bad, but if your brain was conditioned from using opiates, it might have an impact. Furthermore, one month is not enough time for your brain to recover from narcotic use.

The best advice would be to talk to your doctor. Are you getting Sub off the street or with a doctor (sounds like the street).


Top
 Profile  
 
 Post subject:
PostPosted: Sun Oct 02, 2011 5:13 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jan 04, 2011 12:25 am
Posts: 13
what? i am prescribed them. no previous opiates, just sub. today is day 2 no sub, wondering if a little under .25mg would help the withdrawal symptoms and not prolong the withdrawal. seems like a pretty basic question?


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 03, 2011 10:57 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
motts wrote:
what? i am prescribed them. no previous opiates, just sub. today is day 2 no sub, wondering if a little under .25mg would help the withdrawal symptoms and not prolong the withdrawal. seems like a pretty basic question?


Well, I think .25 would ease the symptoms. I'm guessing it would prolong the w/d, but it may be worth it. It's kind of a personal choice. It's tough to give you advice because you've been on such a short time, so it won't be the same ride for you as someone on Sub for years and years. While tapering off Sub, it's a good idea to get to less that 200 micrograms, which is 1/10 of a 2-mg tab. You can ease off the Sub pretty easily, IMO, if you are willing to push it out a bit further. Maybe you can take .25 and wait as long as you can before taking another .25. If you can be skipping days at .25, you should be able to stop with really minimal trouble. I tend to lean toward not making ourselves suffer needlessly. I'm sure many on here would advise you to just bite the bullet and stop, but I tapered to 1/16 before stopping.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 03, 2011 2:23 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jan 04, 2011 12:25 am
Posts: 13
thanks :) i actually did end up taking a little under .25mg, maybe .15-.20mg? Anyways, after about 1 hour all symptoms went away and I felt 100% normal. Not high, or buzzed, or loopy, 100% normal like I was on no drugs at all. It's been almost 24 hours and I feel fine. I am assuming though when I wake up in the morning tomorrow I will feel something. It's odd because I feel like there is almost little to no bupe in my system, yet I feel the withdrawals. I mean they aren't like heroin, or a year of suboxone withdrawal, but subtle, and I can feel it. I guess it's just pretty crazy how drugs effect the mind.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group